MAUDE Adverse Event Report: ABBOTT ZEPHYR SR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT ZEPHYR SR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5620
Medical Device Problem Code Pacemaker Found in Back-Up Mode (1440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was found in backup mode.Device reprogramming was not possible due to normal battery depletion.The device was explanted and replaced to resolve the event.The patient was stable and there were no adverse consequences.
 
Additional Manufacturer Narrative
The reported event of device in backup mode was confirmed; the reported event of longevity anomaly was not confirmed.The device was received in backup condition and review of the device image indicates the pacer triggered backup mode consistent with code corruption caused by an unknown source.Additional information was requested to the field regarding exposure of the device to external source of energy and the field indicated no mri or x-rays were registered on that date.The device image indicates autocapture was enabled.When automatic settings are programmed, such as autocapture, the device output adjusts itself to accommodate the patient¿s needs for pacing and thus affects the estimated longevity of the device.The device code was re-loaded onto the pacer after replacing the battery and programmed to nominal conditions successfully.Electrical tests performed under nominal conditions indicate normal results.Further evaluation under various pulse amplitudes indicated normal functionality and no backup conditions could be reproduced.Longevity assessment was performed, and the pacer exceeded projected longevity indicating normal battery depletion.

Brand Name
ZEPHYR SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key13177437
Report Number2017865-2022-00672
Device Sequence Number4620401
Product Code NVZ
UDI-Device Identifier05414734501606
UDI-Public05414734501606
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Model Number5620
Device Catalogue Number5620
Device Lot Number4317243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown